Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 27, 2021Crenshaw County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 27, 2021, 1:02 AM CDT for Crenshaw County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 1:02 AM CDT (06:02 UTC)
Expired
Jul 27, 2021, 1:45 AM CDT
In force
43 min
Issued by
NWS Mobile, AL

County Crenshaw County, AL

The radar

The Ft Rucker radar (KEOX), 81 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 6.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
646 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

318 
WWUS84 KMOB 270602
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
102 AM CDT Tue Jul 27 2021
 
ALZ057-058-060-270645-
Butler AL-Covington AL-Crenshaw AL-
102 AM CDT Tue Jul 27 2021

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING 
COUNTIES... SOUTHEASTERN BUTLER...CRENSHAW AND NORTH CENTRAL 
COVINGTON COUNTIES UNTIL 145 AM CDT...

At 100 AM CDT, strong thunderstorms were located 10 miles southwest 
of Rutledge, or 13 miles west of Luverne. These storms were were 
moving very little.

Wind gusts of 30 to 40 mph, frequent lightning strikes, and very 
heavy rainfall will be possible with these storms.

Locations impacted include...
Luverne, Georgiana, Rutledge, Glenwood and Petrey. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may 
lead to localized flooding. Do not drive your vehicle through 
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3166 8616 3164 8616 3144 8660 3163 8679
      3195 8618 3193 8618 3189 8617 3186 8618
      3183 8618 3181 8620 3179 8620 3179 8615
      3166 8615
TIME...MOT...LOC 0600Z 237DEG 1KT 3166 8647 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 12:01 AM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 27, 12:01 AM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
1201 AM CDT Tue Jul 27 2021

.AVIATION...
06Z issuance...VFR conditions generally prevail through the
period. Isolated showers and storms will continue for the next few
hours across south central Alabama and MVFR to IFR restrictions
remain possible near any thunderstorms. Storms are not expected
to impact TAF sites overnight. Winds become light and variable
through the night except right along the coast. Scattered to
numerous showers and storms develop by Tuesday afternoon,
especially across inland portions of the area. 07/mb

&&

.PREV DISCUSSION... /issued 1118 PM CDT Mon Jul 26 2021/

NEAR TERM /Now Through Wednesday/...Isolated storms continue
to develop this evening, generally east of I-65 in south central
Alabama. A few showers and storms will linger past midnight, but the
majority of the activity will diminish in the next few hours.
Adjusted the POPs overnight to reflect the ongoing convection with
minor tweaks to the temperatures. Temperatures are running a few
degrees warmer than last night (as of this hour) with mid to low 80s
observed across much of the area. Dewpoints remain in the mid 70s
for much of the area with upper 70s noted in a few spots in south
central Alabama. Temperatures will fall a few more degrees overnight
with upper 70s at the beaches and in those same spots across south
central Alabama with mid 70s elsewhere.

An expansive mid and upper level ridge continues to amplify over the
western and central portions of the CONUS as a trough digs across
the Mid Atlantic region through mid-week. This ridge remains loosely
draped through the Southeast and western Atlantic this evening, but
begins to split on Tuesday as the ridge amplifies further west and
another ridge amplifies over the western Atlantic. The ridge to the
west begins to build back into the Deep South through the day on
Wednesday. Meanwhile, a weak inverted trough in the upper levels
cruises west across the northern Gulf this evening through Tuesday.
You can currently see hints of this swirl aloft in the mid and upper
level water vapor IR band satellite imagery. Winds aloft remain weak
on Tuesday and Wednesday as the local area remains sandwiched
between all these features aloft in a col. Down in the lower levels,
the surface ridge over the western Atlantic continues to nudge into
parts of the Southeast and Gulf waters. Drier air lingers into
Tuesday morning across southeast Mississippi, coastal Alabama,
and the Gulf waters. However, moisture begins to stream back into
the region by Tuesday afternoon as PWATs quickly increasing to
2.0+ inches with 2.0-2.2 inches by Wednesday.

Tapered back POPs on Tuesday to account for the residual dry air,
especially in the early morning hours. Introduced isolated showers
into the forecast by 15z (although that might be too early based on
some of the recent CAM guidance) across southern Alabama and
northwest Florida. Coverage begins to ramp up by early afternoon
with the highest coverage of showers and storms generally north of
the I-10 corridor. As is typical in the summertime, cannot rule out
a strong storm or two as there will be plenty of instability for
storms to tap into by late afternoon. Scattered showers and a few
storms will linger through at least midnight over land areas. Some
of the model guidance (including a few CAMs) is beginning to trend
downward somewhat in terms of the coverage on Wednesday afternoon
with the highest coverage noted across the southern half of the
area. Not confident enough in these model solutions to trend POPs
down quite yet, but this trend will need to be monitored. For now,
left the mention of numerous showers and storms across much of the
area for Wednesday afternoon given plentiful moisture and lingering
boundary in the region. Given the light flow aloft and plenty of
moisture, storms will be capable of producing 1-2 inches of rain in
a short period of time as they drift across the area on both
afternoons. Wet antecedent conditions combined with storms capable
of producing heavy rainfall could lead to minor flooding issues
(especially where storms repeatedly move across the same locations).

Highs will top out in the mid 90s inland on Tuesday with low 90s at
the beaches, although a few spots may rise into the upper 90s
across south central Alabama. Low temperatures on Tuesday night
will be a carbon copy of this evening's temperatures and highs on
Wednesday will be a degree or two cooler than Tuesday. Expect
widespread heat indices in the 103-107° range both days with a
few communities potentially hitting 108° for a brief period of
time.

LOW risk of rip currents remains in the forecast through the week.
07/mb

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 27, 12:14 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
1214 AM CDT Tue Jul 27 2021

ALZ057-058-270600-
Butler AL-Crenshaw AL-
1214 AM CDT Tue Jul 27 2021

...A COUPLE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BUTLER AND CENTRAL CRENSHAW COUNTIES UNTIL
100 AM CDT...

At 1211 AM CDT, a strong thunderstorm was located near Luverne and
another strong thunderstorm was located about 10 miles west of
Brantley. Both storms were moving very little.

Wind gusts of 30 to 40 mph, frequent lightning strikes, and very
heavy rainfall will be possible with these storms.

Locations impacted include...
Luverne, Rutledge, Glenwood and Petrey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3152 8636 3152 8640 3153 8640 3153 8656
      3166 8660 3181 8633 3185 8631 3189 8618
      3183 8618 3181 8620 3179 8620 3179 8615
      3166 8615
TIME...MOT...LOC 0511Z 199DEG 2KT 3174 8622
Special weather statement, Jul 27, 1:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
102 AM CDT Tue Jul 27 2021

ALZ057-058-060-270645-
Butler AL-Covington AL-Crenshaw AL-
102 AM CDT Tue Jul 27 2021

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES... SOUTHEASTERN BUTLER...CRENSHAW AND NORTH CENTRAL
COVINGTON COUNTIES UNTIL 145 AM CDT...

At 100 AM CDT, strong thunderstorms were located 10 miles southwest
of Rutledge, or 13 miles west of Luverne. These storms were were
moving very little.

Wind gusts of 30 to 40 mph, frequent lightning strikes, and very
heavy rainfall will be possible with these storms.

Locations impacted include...
Luverne, Georgiana, Rutledge, Glenwood and Petrey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3166 8616 3164 8616 3144 8660 3163 8679
      3195 8618 3193 8618 3189 8617 3186 8618
      3183 8618 3181 8620 3179 8620 3179 8615
      3166 8615
TIME...MOT...LOC 0600Z 237DEG 1KT 3166 8647

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 12:14 AM CDTSpecial Weather StatementMOBCrenshaw46 min
Jul 27, 2:14 PM CDTSpecial Weather StatementMOBCovington46 min
Jul 27, 6:59 PM CDTSpecial Weather StatementMOBWilcox46 min
Jul 27, 4:52 PM CDTSpecial Weather StatementMOBOkaloosa38 min
Jul 27, 5:14 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Jul 27, 5:59 PM CDTSpecial Weather StatementMOBSanta Rosa46 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.